Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS North Platte, NE

April 2, 2007Keith County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 6:17 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 6:17 PM MDT (00:17 UTC)
Expired
Apr 2, 2007, 7:15 PM MDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Keith County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:43 PM MDTHAIL 14 W Hershey, NESCATTERED NICKEL TO QUARTER HAIL.
Apr 2, 7:00 PM MDTTSTM WND GST 608 W North Platte, NE12 INCH TREE LIMB BROKE AND FELL ON HOUSE 8 MILES WEST OF NORTH PLATTE ON WALKER ROAD.
Apr 2, 7:10 PM MDTHAIL 12 E North Platte, NESOFT HAIL UP TO QUARTER SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 4:28 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030017
SVRLBF
NEC101-111-030115-
/O.NEW.KLBF.SV.W.0033.070403T0017Z-070403T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 815 PM CDT(715 PM MDT)

* AT 715 PM CDT(615 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
  NORTH OF SARBEN TO PAXTON...OR ALONG A LINE EXTENDING FROM 21 MILES
  SOUTHWEST OF TRYON TO 19 MILES EAST OF OGALLALA...AND MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SUTHERLAND BY 740 PM CDT...
  SUTHERLAND RESERVOIR STATE RECREATION AREA BY 745 PM CDT...
  HERSHEY BY 755 PM CDT...
  NORTH PLATTE AND 7 MILES WEST OF LAKE MALONEY STATE RECREATION AREA
  BY 815 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING(1100 PM MDT MONDAY EVENING) FOR WESTERN NEBRASKA.

LAT...LON 4137 10152 4102 10151 4100 10043 4137 10042

$$

BUTTLER
3 follow-up statements
000 
WWUS53 KLBF 030033
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON APR 2 2007

NEC101-111-030115-
/O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/
LINCOLN NE-KEITH NE-
731 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT(715 PM MDT) FOR EASTERN KEITH AND NORTHERN LINCOLN COUNTIES...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SUTHERLAND
TO INTERSTATE 80 MILE MARKER 150...OR ALONG A LINE EXTENDING FROM 19
MILES SOUTHWEST OF TRYON TO 24 MILES WEST OF NORTH PLATTE...MOVING
EAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 70 MPH AT 
612 PM MDT (712 PM CDT) IN PAXTON. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  HERSHEY BY 740 PM CDT...
  HIGHWAY 97 MILE MARKER 10 BY 750 PM CDT...
  LAKE MALONEY STATE RECREATION AREA...HIGHWAY 83 MILE MARKER 90 AND
  NORTH PLATTE BY 800 PM CDT...
  7 MILES SOUTH OF HIGHWAY 83 MILE MARKER 100 BY 810 PM CDT...
  MAXWELL BY 815 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING(1100 PM MDT MONDAY EVENING) FOR WESTERN NEBRASKA.

LAT...LON 4137 10152 4102 10151 4100 10043 4137 10042

$$

BUTTLER
000 
WWUS53 KLBF 030046
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT MON APR 2 2007

NEC101-030054-
/O.CAN.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/
KEITH NE-
644 PM MDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY 
AND NO LONGER POSES A SEVERE WEATHER THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042

$$

NEC111-030115-
/O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/
LINCOLN NE-
744 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIGHWAY 97 MILE MARKER 10 TO SUTHERLAND RESERVOIR STATE RECREATION
AREA...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF NORTH
PLATTE TO 14 MILES WEST OF NORTH PLATTE...MOVING EAST AT 50 MPH.

THIS STORM PRODUCED QUARTER SIZED HAIL AT MILE MARKER 160 ON 
INTERSTATE 80 AT 740 PM CDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 90 AND NORTH PLATTE BY 755 PM CDT...
  HIGHWAY 83 MILE MARKER 100 AND LAKE MALONEY STATE RECREATION AREA
  BY 800 PM CDT...
  MAXWELL BY 810 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042

$$

BUTTLER
000 
WWUS53 KLBF 030054
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT MON APR 2 2007

NEC111-030115-
/O.CON.KLBF.SV.W.0033.000000T0000Z-070403T0115Z/
LINCOLN NE-
753 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 751 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF HIGHWAY 83 MILE MARKER 90 TO 6 MILES WEST OF LAKE
MALONEY STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF NORTH PLATTE TO 9 MILES SOUTHWEST OF NORTH PLATTE...
MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 100 AND LAKE MALONEY STATE RECREATION       
  AREA...AND NORTH PLATTE  BY 800 PM CDT...
  MAXWELL BY 815 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4137 10119 4104 10122 4100 10043 4137 10042

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 2, 1:56 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT MON APR 2 2007

.SYNOPSIS...
AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF
UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED
INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE
CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE
ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER
JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF
ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO
TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW
POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER
THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME
HAIL A POSSIBILITY THROUGH EARLY EVENING.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER
PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND
WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY
WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE
NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO
SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN
THE S.

SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT
LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS
NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT
AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST
GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON
TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT
PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR
UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES
FOR SN/RA.

.LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST
CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE
AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM
EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES
HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH
STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM
FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY
SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR
HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S.
TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z
GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN
SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO
TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH
LIMITED MOISTURE AVBL.

&&

.AVIATION...
HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF
LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER
CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE
STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB
EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF
THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF
KLBF-KBFF...VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 4:36 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT MON APR 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-031030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT
CDT...11 PM MDT...

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80.
HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO
70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Apr 2, 5:18 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             ELLSWORTH               42.06N 102.29W
04/02/2007  E0.88 INCH       SHERIDAN           NE   PUBLIC

&&

HENDERSON
Local storm report, Apr 2, 5:22 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 NNE ELLSWORTH         42.10N 102.26W
04/02/2007  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

HENDERSON
Local storm report, Apr 2, 6:13 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     17 S MULLEN             41.80N 101.02W
04/02/2007  E60 MPH          HOOKER             NE   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WIND AND BRIEF NICKEL HAIL.

&&

HENDERSON
Local storm report, Apr 2, 6:16 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     PAXTON                  41.12N 101.36W
04/02/2007  E70 MPH          KEITH              NE   UNKNOWN

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:10 PM MDTSevere Thunderstorm WarningLBFThomas50 min
Apr 2, 6:25 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson65 min
Apr 2, 7:08 PM MDTSevere Thunderstorm WarningLBFCuster67 min
Apr 2, 7:13 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln62 min
Apr 2, 8:10 PM MDTSevere Thunderstorm WarningLBFCuster44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.